Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 355, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 1997, 11:05 AM CDT for Custer County, Dewey County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 1997, 11:05 AM CDT (16:05 UTC)
- Expired
- Jul 15, 1997, 11:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Custer County, OK, Dewey County, OK
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 4.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 151607 RRA
SVROKC
OKC039-043-151645-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CDT TUE JUL 15 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
WESTERN CUSTER AND DEWEY
INCLUDING THE FOLLOWING LOCATIONS
BUTLER...FOSS RESEVIOR...MC CLURE...OAKWOOD...PUTNAM...
SEILING AND TALOGA
AT 1105 AM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS JUST EAST OF
TALOGA AND 5 MILES NORTHWEST OF BUTLER. THESE STORMS WERE MOVING SOUTH
AT 15 MPH. HAIL TO HALF DOLLAR SIZE AND WIND GUSTS IN EXCESS OF 60 MPH
AREAD POSSIBLE. OTHER STRONG STORMS WERE DEVELOPING OVER MUCH OF THE
EASTERN HALF OF DEWEY COUNTY.
LAT...LON 3568 9901 3548 9905 3546 9937 3582 9935
3614 9899 3615 9865 3583 9868What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 AM CDT, 8 hours 20 minutes earlier.
Area forecast discussion, Jul 15, 2:45 AM CDT, 8 hours 20 minutes before
FPUS3 KOKC 150745 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 AM CDT TUE JUL 15 1997 MAIN QUESTION THIS MORNING IS PRECIP CHANCES. FORECAST SOUNDINGS FOR 00Z MODIFIED WITH EXPECTED SFC CONDITIONS SHOW CAP TEETERING ON THE EDGE OF BEING BROKEN WITH THE ETA OR PRETTY SOLID BREAKAGE WITH THE NGM. TSTMS HAVE BEEN MORE ON THE ISOLATED SCALE THE LAST COUPLE OF DAYS THOUGH. AM INCLINED TO HAVE POPS AOB 20 PCT BUT WL DECIDE LATER ON 20S OR ISOLATED (BLO 20) POPS IN THE ZONES. CURRENT PRECIP WILL ALSO HELP DECISION AT ZONE TIME. WE HAVE MORE MID/HIGH CLOUDS THAN YDAY MORNING SO WITHOUT SIG CHG IN AMS WL KEEP TEMPS A DEGREE OR TWO BLO YDAYS MAXS. EXCEPTION WILL BE IN NORTH WHERE BDRY WASHING OUT WILL ALLOW TEMPS NR OR SLGTLY ABV YDAY. TEMPS IN FAVORED AREA OF SW AND ISOLATED LOCATION IN HEAT BOX CORRIDOR OF NC OKLA WILL AGAIN REACH TRIPLE DIGITS. LATER... S/W PROGGED TO DRIFT SWD THRU CNTRL PLAINS AND INTO NRN OKLA TMW ON EAST SIDE OF UPR RIDGE. PRECIP CHCS WL BE DETERMINED BY EVOLUTION OF THERMODYNAMIC PROFILE AND POTENTIAL CAP DEVELOPMENT. UNSURE ENOUGH ON THIS PARAMETER ATTM TO INTRODUCE POPS AND WL DEFER DECISION TO DAY SHIFT. FCSTID = 26 FIRST LOOK... OKC 96 72 96 73 / 20 0 10 10 HBR 98 71 98 72 / 20 10 10 10 SPS 100 72 101 73 / 20 0 10 0 GAG 99 70 99 71 / 20 10 10 10 PNC 97 74 99 76 / 20 10 10 10 DUA 96 73 97 73 / 20 0 10 0 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 15, 8:58 AM CDT, 2 hours 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
900 AM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM 2 E SOUTHARD OK 1.25 INCH HAIL.
07/15/97 BLAINE
0855 AM 2 E SOUTHARD OK WIND DAMAGE
07/15/97 BLAINE 4 INCH TREE LIMB BLOWN DOWN.
MCCAMMONLocal storm report, Jul 15, 9:00 AM CDT, 2 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
900 AM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM 2 E SOUTHARD OK 1.25 INCH HAIL.
07/15/97 BLAINE
0855 AM 2 E SOUTHARD OK WIND DAMAGE
07/15/97 BLAINE 4 INCH TREE LIMB BLOWN DOWN.
MCCAMMONLocal storm report, Jul 15, 10:03 AM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1005 AM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM 7 N WATONGA OK 0.88 INCH HAIL.
07/15/97 BLAINE
MCCAMMONLocal storm report, Jul 15, 10:05 AM CDT, 1 hour before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1005 AM CDT TUE JUL 15 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM 7 N WATONGA OK 0.88 INCH HAIL.
07/15/97 BLAINE
MCCAMMONThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:20 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 40 min |
| Jul 15, 8:30 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
| Jul 15, 9:52 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 53 min |
| Jul 15, 10:00 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 45 min |
| Jul 15, 1:51 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 39 min |
| Jul 15, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 43 min |
| Jul 15, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 51 min |
| Jul 15, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 46 min |
| Jul 15, 3:01 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 44 min |
| Jul 15, 3:10 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 50 min |
| Jul 15, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 47 min |
| Jul 15, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 54 min |
| Jul 15, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 47 min |
| Jul 15, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 43 min |
| Jul 15, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 49 min |
| Jul 15, 4:50 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.